MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309634
Medical Device Problem Codes Volume Accuracy Problem (1675); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
Material no: 309634, batch no: unknown.It was reported that during use of the bd¿ luer-lok syringe the graduation marks do not stick well and there is foreign matter on the surface of barrel a waxy substance.The number of occurrences along with the date/time and or patient information is unknown.Foreign complaint the following information was provided by the initial reporter: details of complaint (reported issue): glue piston - doubts about the reliability of graduation - squeegee does not glue properly (surface is as a "cireuse" but it is intermitting handling not well decreased speed of drug administration nurse says that when it takes a medicine there is some quantity whereas it does not arrive before, is not until a non-identifier drug (tightening stick) resute to a gaspille of medicine / loss of time / risk of error ( i do not have the total quantities affected).
 
Additional Manufacturer Narrative
Usage of device: initial.
 
Event or Problem Description
Material no: 309634, batch no: unknown.It was reported that during use of the bd¿ luer-lok syringe the graduation marks do not stick well and there is foreign matter on the surface of barrel a waxy substance.The number of occurrences along with the date/time and or patient information is unknown.Foreign complaint the following information was provided by the initial reporter, translated from french to english: details of complaint (reported issue): glue piston - doubts about the reliability of graduation - squeegee does not glue properly (surface is as a cireuse but it is intermitting handling not well decreased speed of drug administration nurse says that when it takes a medicine there is some quantity whereas it does not arrive before, is not until a non-identifier drug (tightening stick) resute to a gaspille of medicine / loss of time / risk of error ( i do not have the total quantities affected).
 
Event or Problem Description
Material no: 309634 batch no: unknown it was reported that during use of the bd¿ luer-lok syringe the graduation marks do not stick well and there is foreign matter on the surface of barrel a waxy substance.The number of occurrences along with the date/time and or patient information is unknown.Foreign complaint the following information was provided by the initial reporter, translated from french to english: details of complaint (reported issue): glue piston - doubts about the reliability of graduation - squeegee does not glue properly (surface is as a cireuse but it is intermitting handling not well decreased speed of drug administration nurse says that when it takes a medicine there is some quantity whereas it does not arrive before, is not until a non-identifier drug (tightening stick) resute to a gaspille of medicine / loss of time / risk of error ( i do not have the total quantities affected).
 
Additional Manufacturer Narrative
Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.A device history record review could not be performed as lot number was unknown.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8736362
Report Number1213809-2019-00665
Device Sequence Number1341811
Product Code FMF
UDI-Device Identifier30382903096344
UDI-Public30382903096344
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309634
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer06/07/2019
06/07/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date06/27/2019
07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;